Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 139, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 13, 2005, 5:27 PM MDT for Saguache County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 5:27 PM MDT (23:27 UTC)
- Expired
- Jul 13, 2005, 5:59 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Saguache County, CO
The radar
The Grand Junction radar (KGJX), 174 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3472 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 132328 SVRPUB COC109-140030- /O.NEW.KPUB.SV.W.0139.050713T2327Z-050714T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 527 PM MDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO. * UNTIL 630 PM MDT. * AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR NORTH PASS...OR 32 MILES SOUTHEAST OF GUNNISON...AND WAS MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN SAGUACHE COUNTY...INCLUDING NORTH PASS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3811 10646 3827 10652 3823 10678 3801 10671 $$
3 follow-up statements
000 WWUS55 KPUB 132336 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 536 PM MDT WED JUL 13 2005 COC109-140030- /O.CON.KPUB.SV.W.0139.000000T0000Z-050714T0030Z/ SAGUACHE CO- 536 PM MDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN SAGUACHE COUNTY UNTIL 630 PM MDT... AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR NORTH PASS...OR ABOUT 33 MILES SOUTHEAST OF GUNNISON...MOVING SOUTHWEST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN SAGUACHE COUNTY...INCLUDING NORTH PASS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3810 10649 3823 10657 3816 10696 3798 10683 $$
000 WWUS55 KPUB 132346 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT WED JUL 13 2005 COC109-140030- /O.CON.KPUB.SV.W.0139.000000T0000Z-050714T0030Z/ SAGUACHE CO- 546 PM MDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN SAGUACHE COUNTY UNTIL 630 PM MDT... AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED OVER CENTRAL SAGUACHE COUNTY...OR ABOUT 35 MILES SOUTHEAST OF GUNNISON...MOVING SOUTHWEST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN SAGUACHE COUNTY. LAT...LON 3806 10651 3818 10661 3799 10681 3788 10669 $$
000 WWUS55 KPUB 132359 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT WED JUL 13 2005 COC109-140009- /O.CAN.KPUB.SV.W.0139.000000T0000Z-050714T0030Z/ SAGUACHE CO- 559 PM MDT WED JUL 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SAGUACHE COUNTY HAS BEEN CANCELED... AT 556 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3806 10651 3818 10661 3799 10681 3788 10669 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:20 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 13, 2:20 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT WED JUL 13 2005 .SHORT TERM... (TONIGHT AND THURSDAY) UPPER HIGH REMAINS ANCHORED OVER THE GREAT BASIN/WRN CO AND DESERT SW...WITH FCST AREA UNDER THE INFLUENCE OF NORTH/NORTHEASTERLY FLOW ALOFT AROUND ITS EASTERN PERIPHERY. DIFFICULT TO DISCERN ANY WEAK SHORTWAVES IN THE WV PICS...EXCEPT FOR THE MORE DISTINCT WAVE MOVING THROUGH MT. MEANWHILE AT THE SFC...LOW LVL MOISTURE REMAINS BANKED UP ACROSS THE EASTERN MTS AND PLAINS IN EASTERLY LOW LVL FLOW...WITH DEW POINTS IN THE 40S ALONG THE ERN MTS...TO LOWER 60S NEAR THE CO/KS BORDER. DEW POINTS IN THE SAN LUIS VALLEY AND WRN MTS ARE STILL IN THE 30S AND LOWER 40S. WITH SFC HEATING...ISOLATED THUNDERSTORMS SHOULD GET GOING LATER THIS AFTERNOON ACROSS THE MTS AND UPSLOPE AREAS OF ADJACENT PLAINS...WITH STORM MOTIONS TO THE SOUTH SOUTHWEST. THIS WOULD KEEP TSTORM ACTIVITY PRIMARILY OVER THE MTS THIS EVENING. ACROSS THE PLAINS...MODEL SOUNDINGS SHOW A CAP AROUND 650 MB...WHICH SHOULD PREVENT THUNDERSTORMS FROM OCCURRING. HOWEVER...VIS SAT PICS SHOW A BOUNDARY ACROSS WESTERN BACA COUNTY AND EASTERN LAS ANIMAS COUNTY AS WELL AS THE PALMER DIVIDE...AND WILL HAVE TO WATCH THESE AREAS FOR THUNDERSTORM POTENTIAL. HAVE SPREAD SOME ISOLATED POPS A BIT FURTHER EAST INTO THE INTERSTATE 25 CORRIDOR TO ENCOMPASS THESE AREAS. CAPE DOESNT APPEAR ALL THAT IMPRESSIVE... BUT COULD SEE SOME SMALL HAIL ALONG WITH WIND GUSTS UP TO 40 MPH WITH SOME OF THE STRONGER STORMS. COULD EVEN BE SOME ISOLATED DRY LIGHTNING...BUT WITH SFC DEW POINTS SLIGHTLY HIGHER THAN PAST FEW DAYS...DONT THINK IT WILL BE ALL THAT WIDESPREAD. BEST CHANCE FOR WETTING RAINS WILL BE ALONG THE EASTERN MTS. TONIGHT...THUNDERSTORMS SHOULD DIE OFF FOR MOST AREAS BY 06Z. A WEAK LEE TROF DEVELOPS LATE TONIGHT AS TAIL END OF SHORTWAVE MOVES ACROSS THE NRN US ROCKIES. SO...COULD SEE DEW POINTS DROPPING A BIT ALONG THE EAST SLOPES OF THE SOUTHEAST MTS...INCLUDING THE MASON FIRE AREA DURING THE MORNING TOMORROW. BY THURS AFTN...WINDS SHIFT BACK FROM AN EASTERLY DIRECTION BEHIND A WEAK SURGE WHICH MOVES THROUGH EASTERN CO...WITH DEW POINTS ON THE RISE AGAIN. MODEL SOUNDINGS STILL SHOWING A CAP ACROSS THE EASTERN PLAINS. HOWEVER...SUFFICIENT HEATING SHOULD ALLOW FOR ISOLATED AFTERNOON THUNDERSTORMS TO DEVELOP ACROSS THE MTS AND ADJACENT PLAINS. AFTERNOON DEW POINTS MAY BE SLIGHTLY LOWER TOMORROW FOR THE MASON GULCH AREA (UPPER 30S) UNTIL EASTERLY FLOW ADVECTS HIGHER DEW POINTS BACK INTO THE AREA DURING THE EARLY EVENING. -KT .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) THE LOW POPS ADDED TO THE I-25 CORRIDOR THURSDAY AFTERNOON KEPT THROUGH THE EVENING HOURS. NAM SHOWS SOME HEALTHY CAPE VALUES OVER THE URBAN CORRIDOR SOUTH TO EL PASO AND TELLER COUNTIES (800 TO 1500 J/KG) WITH CAP BREAKING IN THE LATE AFTERNOON. FLOW HAS ANY STORMS MOVING ALMOST DUE SOUTH. MEANTIME...IN THE HIGH COUNTRY AND VALLEYS OUT WEST...HIGH END ISOLATED POPS LOOK GOOD WITH MORE MOISTURE DEPICTED IN SOUNDINGS. EASTERN PLAINS FORECAST TO REMAIN CAPPED SO NO POPS ATTM. DEEP MOIST CONVECTION WILL PROBABLY BE TOO SLOW TO CREATE SEVERE HAIL. FRIDAY AND FRIDAY NIGHT...SIMILAR SCENARIO WITH UPPER RIDGE CENTERED OVER UTAH AND NORTHERLY FLOW ALOFT OVER MUCH OF THE AREA. DAYTIME HEATING BREAKING THE CAP ALONG THE I-25 CORRIDOR LATER IN THE AFTERNOON...BUT CAP FORECAST TO PERSIST INTO THE EASTERN PLAINS. ISOLATED STORMS IN THE MOUNTAINS AND HIGH VALLEYS WITH LIMITED CAPE. STORM MOVEMENT WOULD AGAIN BE NORTH TO SOUTH...AND WITH BETTER BULK SHEAR (30 KNOTS)...COULDNT RULE OUT A MARGINAL SEVERE STORM OR TWO. SATURDAY AND SUNDAY...WITH RIDGE PERSISTING...LOOKS LIKE SIMILAR SENSIBLE WEATHER WITH SLIGHT CHANCE OF STORMS AREAWIDE. INDICATIONS THAT THE CAP MAY NOT BE AS STRONG OVER THE PLAINS ON SATURDAY OR SUNDAY...SO PUT ISOLATED IN THE EAST. BULK SHEAR VALUES (40 KNOTS) SUGGEST THAT IF A STORM OR TWO GETS GOING EAST...COULD BE ROTATING AS WELL. ON SUNDAY NORTHERN SHORTWAVE MOVES EAST WITH TROUGH AXIS OVER WESTERN PART OF NORTHERN PLAINS BY 00Z. THIS WOULD ALLOW COOLER AIR TO INVADE THE EAST BY SUNDAY EVENING. BEFORE THEN...THOUGH... WITH STRONGER LEE TROUGH POSSIBLE...AIR COULD BE DRIER OVER MASON GULCH FIRE. MONDAY THROUGH WEDNESDAY...WITH ANTICIPATED COOLING IN THE EAST... AND WEAK UPSLOPE FLOW...INHERITED FORECAST OF ISOLATED TO LOW CHANCE POPS LOOKS GOOD ALONG WITH SLIGHTLY LOWER HIGH TEMPERATURES. WEST REMAINS FAIRLY WARM AND DRY...WITH ISOLATED STORMS EACH AFTERNOON AND EVENING. THIS PATTERN WOULD HELP ELEVATE HUMIDITIES IN THE MASON GULCH AREA...AND PERHAPS BRING SOME RAINS. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 13, 6:46 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT WED JUL 13 2005 COZ058>089-093>099-141300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 646 AM MDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EARLY EVENING...WITH THE BEST COVERAGE EXPECTED TO BE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS. WITH NORTH TO NORTHEAST STEERING FLOW ALOFT...STORMS WHICH DO DEVELOP WILL MOVE SOUTH TO SOUTHWEST...AND COULD MOVE ACROSS POTIONS OF THE UPPER ARKANSAS AND SAN LUIS VALLEYS. THE MAIN THREAT FROM STORMS BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH. SMALL HAIL BETWEEN 1/4 AND 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY ACROSS THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:12 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.